Prince had pain medication on him when he died: reports

Thursday April 28 2016

This file photo taken on June 15, 1987 shows

This file photo taken on June 15, 1987 shows musician Prince performing during a concert at the Bercy venue in Paris. Prince had prescription opioid medication on him and in his home when he died last week, US media reported, although autopsy results have yet to indicate why the pop icon died. CNN reported late April 27, 2016 that the pills were found both on Prince and at his Paisley Park compound, citing a law enforcement official. PHOTO | BERTRAND GUAY | AFP  

Prince had prescription opioid medication on him and in his home when he died last week, US media reported, although autopsy results have yet to indicate why the pop icon died.

CNN reported late Wednesday that the pills were found both on Prince's person and at his Paisley Park compound, citing a law enforcement official.

The prescription pills, which are used to treat pain, were discovered "at the death scene" according to the Minneapolis Star Tribune.

The Tribune reported that that the drugs' role in Prince's death was under investigation, citing unnamed sources. Meanwhile CNN said that the US Drug Enforcement Administration had been called in to help with the case.

Individuals with knowledge of an emergency stop made by Prince's plane just days before the star's death said that he had overdosed on an opioid at that time, according to the Tribune.

FLU LIKE SYMPTOMS

Paramedics responding to the emergency gave Prince an injection of the opioid antidote Narcan, it said.

The 57-year-old "Purple Rain" creator, one of the most acclaimed and unique artists of his generation, was hospitalized complaining of flu-like symptoms after his plane landing on his way back from Atlanta where he performed what would be his final full-fledged concerts.

The cause of Prince's death remains unknown.

Authorities have said that at least four weeks would be needed for results of Prince's autopsy, which was conducted before his cremation.

Advertisement